MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Catalog Number FDS45015
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure, the proximal of the subject flow diverter did not open after deployment.The physician attempted to access the subject flow diverter to fully open it but was unsuccessful and the surgery was stopped.The following day, another surgery was performed in attempt to fully open the subject flow diverter but was unsuccessful to fully open proximally.The patient was placed on medication and is currently home.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B2 outcomes attributed to ae - corrected d4 lot/serial no.- corrected d4 gtin - added h4 manufacturing date ¿ added d4 expiration date - added f10 / h6 health effect - impact code - corrected due to the automated manufacturing execution system (mes), there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.There was no indication of a user related issue.The anatomy was tortuous ¿ type 4 genu.A microcatheter was used to advance the flow diverter.Access was through femoral.The patient received dual anti-platelet agents prior to the procedure and post procedure.The physician does not allege any malfunction of any device for this procedure.According to the physician, the stent system wouldn¿t open proximally.The flow diverter fully apposed to the vessel wall when it was deployed, except proximally.The flow diverter was deployed.The location of the flow diverter when it failed to open was proximally near the anterior genu.It is unknown what was the surgical delay length in minutes.In the physician¿s opinion the cause of the flow diverter not to open was that he may have overloaded the device too much during deployment.A balloon was not used to fully open the flow diverter because we couldn¿t re-access the device due to tortuosity.Tuesday the physician tried to re-access the device but was unsuccessful.The patient was brought back down wednesday, and the device was opened more.Per the physician no medical intervention was necessary.There was no clinical consequence to the patient due to the reported event.The patient was kept on a heparin drip overnight- thursday the patient was sent home on aspirin and plavix (standard practice).While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of ¿undeterminable¿ was assigned to the as reported issue ¿stent failed/unable to open¿.

Brand Name
SURPASS EVOLVE 4.5MM X 15MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19391669
Report Number3008881809-2024-00229
Device Sequence Number18085658
Product Code OUT
UDI-Device Identifier07613327375244
UDI-Public07613327375244
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2025
Device Catalogue NumberFDS45015
Device Lot Number23897393
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer06/11/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XT-27 CATHETER (STRYKER)
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age34 YR
Patient SexFemale